I've tried mostly everything for a good night sleep... I'm currently taking Seroquel 200 at night and I still feel miserable is there a trick and how to take the medicine I just don't understand my body is rejecting all the medicine I been using to get a night sleep... I tried trazadone 250 I tried lunesta also Restroil and latest is Mirtazapine 45,, I feel like my body is rejecting or disapproved. I'm I the only victim feeling like this.? Not sure what to do now. All I feel now is tiredness and very concern also very concern of weight gain which has me depressed. I just want anyone out there to tell me I'm not alone is there any people out there feeling the same ?
I've tried everything you have except the Mirtazapine. First of all, Most of the drugs they have given you are not for sleep. trazodone is a SSRI anti-depressant and is commonly prescribed “off label” for sleep because it is non-habit forming and has few side effects except drowsiness. I didn’t have that side effect. Seroquel (quetiapine) is an antipsychotic medicine. Seroquel is used to treat schizophrenia and bipolar disorder. Again, the sedation is a side effect. It didn’t make me sleep it made me faint and bloat up like a balloon. Mirtazapine again is an antidepressant used to treat major depressive disorder. Are they treating you for insomnia or depression and hoping that the drug will also give you sleep?
Finally, Restoril (temazepam) IS used to treat insomnia - trouble falling asleep or staying asleep. You don’t take it every day - only when you need it. Unfortunately, it’s related to valium and is very habit forming. I quickly developed a resistance to it and would have had to take unsafe levels for it to work. Have you ever tried zolpedium (Ambien)? It worked for me for a while before I developed resistance and it started to affect my memory. I now use the higher dose of Lunesta (it doesn’t work as well as Ambien) with 15mg of Melatonin (a manmade form of a hormone produced in the brain that helps regulate your sleep and wake cycle). You can buy this at Target or Kroger and it only has moderate interactions with a few other hormones. I use the “quick dissolve” and for me, it gives me a fifteen -20 minutes of really relaxed and sleepy and I time it to go off with the Lunesta so it works. I also don’t consume any caffeine after 3pm, don’t eat sugar at night, don’t stare into electronics for at least an hour before I try to sleep. If I can’t sleep I get out of bed. If I’m thinking too much I write it down if not I just accept it and watch TV. I very rarely sleep 8hrs, usually only 7, and last night only 5. It is what it is, I eat healthy, drink lots of water and even when I’m tired I try to get out and do things. I absolutely would talk to my psychiatrist about what the goals are for all these drugs – I would not use a general physician for these meds.
I take 200 as well it gives me horrible hang overs ask your Dr to write you extended release ambien no side effects & you'll sleep like a baby
Morning Strong; Come on there is no way that you are paying the price for things you have done in the past. Sadly this problem you are having I see this very often with a lot of us; It's finding the right medication; Don't be so hard on yourself we have seen this happen way to much could be we are building up a resistance to the old med's But keep trying the medication until you see your doctor and talk about this, And remember you just don't stop the Seroquil it has to be tapered down slowly or you get a rebound effect from it. Possible withdrawals. so have your doctor help you come down off of it. Chuck. please keep in touch it well get better. and your far from being alone. with this problem
It's a little like de ja vu that your issues with insomnia are are almost identical to my own. I've had the same issues since last year and have gotten to the point of being absolutely drained from sheer effort. One trick I have found that works for me is that I split a 50mg tab in half that I'm suppose to take at night for sleep and space it out, for example I'll take 1/2 at around 2 PM and then again at 7 PM. I'm not over anxious and can seem to fall asleep OK. I also take a morning dose of 25 mg, 75 mg total for the day. I have found that if doses are too high, the longer it's going to take you to fall asleep. Med tried have been seroquel, risperidone, lunesta and cymbalta but no go! It's been frustrating all the same especially if you take 3 other medications.
You are definitely not alone. I've always been a light sleeper. I was diagnosed with bipolar disorder a couple years ago. I have been taking Seroquel XR 600mg and Klonopin 1mg at bedtime. I was given the Seroquel for my bipolar (mostly depressive episodes). The XR version of Seroquel takes longer to kick in but when it did, wow, along with the Klonopin I wasn't even walking straight-fell asleep immediately and for like 10 hours. Gradually my brain adapted and began with insomnia. I was given Trazodone 100mg which helped for awhile. But when it wasn't helping anymore I stopped it. I think as my depression eventually improved I stayed more busy all day and I still have trouble falling asleep, but once I do, I can get 5 or 6 hours. If you are only taking Seroquel for sleep I would consider getting off it since you are worried about weight gain. Don't feel alone.
I know people who get tired with stimulants! Read up on Sleep Hygeine. Also, if in 20 to 30 minutes you are wide awake, tossing and turning, get up for a while. Sleep cycles in those of us with psychiatric disorders can be way out of wack. If your insurance will cover it, maybe see a sleep medicine specialist. Good luck to you.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 13 Sep 2013 • 3 answers
Updated 25 Dec 2018 • 4 answers
Updated 10 Dec 2012 • 3 answers
Updated 28 Aug 2015 • 3 answers
Updated 6 Apr 2018 • 3 answers